MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #6L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-601
Medical Device Problem Codes Unstable (1667); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Triathlon tritanium implanted at initial surgery.Instability led to femoral and insert exchange.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding instability involving a triathlon femoral component was reported.The event was confirmed through clinician review of the provided medical records.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: adverse event identified pain and multiple aspirations after primary uncemented mako tka.Revision tka for instability and swelling.Aspiration and swelling post-operatively after revision tka.Ongoing pain after tka revision.Hazards: the pcl laxity and aspirations were not a hazard relative to the implants.There may have been loosening/failure to in-grow of the uncemented femoral component.Conclusion of assessment: the patient had an uncemented tka cruciate retaining with mako.Multiple swelling episodes and aspirations occurred postoperatively.The knee was felt unstable and underwent revision.The stability of the femoral implant was not described.The revision improved the knee instability.An aspiration was required early in the post-operative period from the revision.The knee stability was improved but the patient continued to have pain and some dissatisfaction with the knee.Other than the potential failure to in-grow on the femur the issues did not appear to be implant related.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review concluded the patient had an uncemented tka cruciate retaining with mako.Multiple swelling episodes and aspirations occurred postoperatively.The knee was felt unstable and underwent revision.The stability of the femoral implant was not described.The revision improved the knee instability.An aspiration was required early in the post-operative period from the revision.The knee stability was improved but the patient continued to have pain and some dissatisfaction with the knee.Other than the potential failure to in-grow on the femur the issues did not appear to be implant related.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON P/A CR BEADED #6L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10964782
Report Number0002249697-2020-02600
Device Sequence Number14523742
Product Code MBH
UDI-Device Identifier07613327040975
UDI-Public07613327040975
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number5517-F-601
Device Catalogue Number5517F601
Device Lot NumberCLJ4B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR